Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2004, 7:18 PM MDT for Union County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 7:18 PM MDT (01:18 UTC)
- Expired
- Jun 9, 2004, 8:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Amarillo radar (KAMA), 187 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
457
WUUS55 KABQ 100118
SVRABQ
NMC059-100200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 800 PM MDT
* AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES EAST OF MOUNT DORA...OR ABOUT 14 MILES
NORTHWEST OF CLAYTON...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
4 MILES NORTHWEST OF SENECA AT 740 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3660 10358 3611 10334 3576 10326 3575 10304
3699 10302
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:05 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 9, 4:05 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 PM MDT WED JUN 9 2004 CORRECTED FIRE WEATHER COORDINATION BELOW. .DISCUSSION...CURRENTLY STRONG TO ISOLATED SEVERE CONVECTION FIRING OFF THE SANGRES AND THE SACS. THIS ACTIVITY SHOULD PERSIST AND INCREASE IN AREAL COVERAGE AND DRIFT NORTHEAST THE REMAINDER OF THE AFTERNOON AND EVENING. CUMULUS DEVELOPING NICELY WEST OF THE CENTRAL MOUNTAINS TO THE CONTINENTAL DIVIDE. A FEW MOSTLY DRY THUNDERSTORMS ARE POSSIBLE THIS EVENING ALONG WITH GUSTY DOWNDRAFTS. OUTSIDE OF THE ISOLATED TO SCATTERED CONVECTION BREEZY CONDITIONS ARE ANTICIPATED THIS EVENING IN ADVANCE OF AN UPPER TROUGH. UPPER TROUGH TO MOVE ACROSS THE GREAT BASIN TONIGHT REMAINING NORTH OF THE AREA BUT CLOSE ENOUGH TO PRODUCE BREEZY TO WINDY CONDITIONS THURSDAY. VERY DRY AIR ON THE SOUTH SIDE OF THE TROUGH TO RUSH ACROSS THE STATE TONIGHT AND THURSDAY MORNING WASHING OUT MOST OF THE MOISTURE THUS...DROPPED THE POPS FOR THU AFTERNOON. DRY AIRMASS WILL REMAIN THROUGH THE WEEKEND WITH NO POPS. TEMPERATURES TO FALL NEAR OR BELOW SEASONAL NORMALS THURSDAY AND THEN INCH UPWARD A FEW DEGREES BOTH FRI AND SAT. EXPECT LARGE DIURNAL RANGES WITH COOL MORNING AND WARM AFTERNOONS THROUGH THE WEEKEND. MED RANGE MODELS SUGGEST BACKDOOR INTRUSIONS SUN NIGHT AND TUE NIGHT. INCREASING MOISTURE BEHIND THE FRONTS COULD RESULT IN ISOLATED TO WIDELY SCATTERED CONVECTION MONDAY THROUGH WEDNESDAY MAINLY ACROSS THE NORTHEAST. CURRENT GRIDS ALREADY SHOW THIS...SO LEFT UNCHANGED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 048/080 044/083 047 49000 GALLUP.................... 042/078 036/082 038 49000 GRANTS.................... 043/079 037/083 041 49100 GLENWOOD.................. 045/087 043/089 046 49000 CHAMA..................... 038/070 031/074 033 49300 LOS ALAMOS................ 047/076 042/078 044 49200 RED RIVER................. 037/068 030/070 031 49300 TAOS...................... 044/078 035/080 038 49200 SANTA FE.................. 049/079 043/080 045 49200 SANTA FE AIRPORT.......... 051/082 045/083 046 49200 ESPANOLA.................. 051/086 046/086 047 49200 ALBUQUERQUE HEIGHTS....... 061/087 056/088 058 49100 ALBUQUERQUE VALLEY........ 056/088 051/089 051 49100 ALBUQUERQUE FOOTHILLS..... 057/084 053/085 055 49100 ALBUQUERQUE WEST MESA..... 059/086 054/088 056 49100 SOCORRO................... 056/092 052/092 054 49100 SANDIA PARK/CEDAR CREST... 051/078 047/080 048 49200 MORIARTY/ESTANCIA......... 053/082 044/084 050 49200 CARRIZOZO................. 057/088 051/089 053 49200 RUIDOSO................... 055/082 050/084 052 49200 RATON..................... 047/080 041/081 042 49300 LAS VEGAS................. 051/079 043/081 045 49300 ROY....................... 055/085 048/084 048 49300 CLAYTON................... 059/087 054/085 053 49300 SANTA ROSA................ 060/090 052/091 053 49200 TUCUMCARI................. 064/093 057/091 057 49300 FORT SUMNER............... 063/093 056/092 056 49200 CLOVIS.................... 063/093 056/091 056 49300 PORTALES.................. 064/094 057/093 057 49300 ROSWELL................... 064/097 062/096 061 49200 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THROUGH 900 PM FOR NMZ101>103-105. FIRE WEATHER WATCH THURSDAY AFTERNOON/EVENING FOR NMZ102>104 AND 106>108. && 49/19
Hazardous weather outlook, Jun 9, 6:00 AM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUN 9 2004 NMZ001>021-026-101200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS ACROSS EASTERN NEW MEXICO LATE THIS AFTERNOON AND TONIGHT...NEAR AND EAST OF A LINE FROM ROSWELL TO EAGLE NEST. HAIL AND STRONG WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.